Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ghost08

Religious Aha User, Just Recently Experienced Swelling

Recommended Posts

I've been using AHA every night for a year. I have never ever had any problems with it but just recently one night I applied it and the next morning my eyes were red and swollen (didn't get it anywhere near them) and my chin was also swollen. This took about 3-4 days to completely go away and I thought it was a fluke so I just applied it to my cheeks and forehead and it happened again!

I checked the experation date and it's 10/12 so I'm hoping it isn't that it's bad.

Does anyone know what's causing this?

Thanks

Share this post


Link to post
Share on other sites

Are you using BP as well? Did you get sunburned just before this happened or were out in the sun without proper sunscreen?

Share this post


Link to post
Share on other sites

Are you using BP as well? Did you get sunburned just before this happened or were out in the sun without proper sunscreen?

I do. But in the past year I have not had a problem with them. I use BP in the morning and AHA at night.

I use sunscreen everyday, so I do not believe that would be a problem. I have experimented with it and I have no problems if I apply to my cheeks and forehead only, but if I do my nose (And I carefully avoid my eyes) I experience the swelling.

Share this post


Link to post
Share on other sites

Did you recently get a new bottle of AHA that may be formulated a bit differently? What SPF level are you using?

Share this post


Link to post
Share on other sites

I've never heard of this happening; I've been using Dan's AHA+ religiously for a few years now. Is it a new bottle of AHA?

Share this post


Link to post
Share on other sites

I've never heard of this happening; I've been using Dan's AHA+ religiously for a few years now. Is it a new bottle of AHA?

No it's one that I have had. It's never been stored in any heat or anything it's just been in my room. I stated the expiration date is 10/12 so I am very confused.

Another thing I forgot to mention is that the swollen dry patches also had puss like stuff coming out of it. Like it was that raw.

Share this post


Link to post
Share on other sites

Swelling, oozing, and crusting may be allergy symptoms. It may be best if you discontinued using it and consult a doctor for further guidance.

Share this post


Link to post
Share on other sites

That's so bizarre; I've never heard of anything like that happening specifically from AHA+. And you haven't had a sunburn or any other type of irritation recently?? I really have no idea what could be causing your irritation, especially when it's localized to one certain area of your face. It almost sounds like you may have some sort of infection or allergic reaction.

Edited by rush25

Share this post


Link to post
Share on other sites

Did you switch or change any part of your BP routine? Any different medication you're taking may affect your skin's sensitivity as well - even birth control.

Share this post


Link to post
Share on other sites

No, everything has been the same.

It affected my sinus' also. I couldn't breath very well.

I'm very sad because of how well this worked for me :(

Share this post


Link to post
Share on other sites

I would suggest giving you skin a break for a couple weeks and then trying a different brand of AHA. The store brand many have success with is Alpha Hydrox I believe.

Share this post


Link to post
Share on other sites

Are you looking for a new AHA product? Or a new non-AHA product?

Um, both?

I think there might be something up with my skin because when I used my BP on my chin, the same thing happened. Luckily my eyes were not swollen, just my chin.

Talk about being confused.

Share this post


Link to post
Share on other sites

Have you considered seeing a doctor about this reaction you're having?

No, not really. I have an appointment with my doctor in October, but is this a question better asked to a Derm?

Share this post


Link to post
Share on other sites

Maybe it has been the BP all along. I would suggest calling your advice nurse, but first think back on anything different you've used either internally or externally. Are you using a different shampoo, makeup, vitamin, etc? I once had a reaction to using a different foundation.

Edited by Ripon10

Share this post


Link to post
Share on other sites

Have you considered seeing a doctor about this reaction you're having?

No, not really. I have an appointment with my doctor in October, but is this a question better asked to a Derm?

Yep, I think it would be a good idea to ask your dermatologist. I know at my doctor's office, I can call and leave a message for the nurse, and she will consult with the doctor and call me back. If you have a dermatologist you've seen in the past, you might just try that.

Edited by rush25

Share this post


Link to post
Share on other sites

Maybe it has been the BP all along. I would suggest calling your advice nurse, but first think back on anything different you've used either internally or externally. Are you using a different shampoo, makeup, vitamin, etc? I once had a reaction to using a different foundation.

I have sat and thought about it and can't think of anything that changed. I'm not really one for switching my routine up once I find something that works for me.

I'm going to try giving it a long break and then patch test again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×